MAUDE Adverse Event Report: SYNTHES GMBH SMALL BATTERY DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

SYNTHES GMBH SMALL BATTERY DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 532.010
Medical Device Problem Codes Physical Resistance/Sticking (4012); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the small battery drive device did not function.During in-house engineering evaluation, it was determined that the tip of the upper trigger was binding which caused the device to fail check triggers and electric control unit (ecu) test.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.The date of event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device was returned for evaluation.The device was evaluated and it was determined that the reported condition was not confirmed.Therefore, the assignable root cause was not determined.However, during evaluation, it was determined that the device trigger was sticky.The device also failed pretests for check triggers and ecu function.The assignable root cause could not be determined.A review of the service history record indicates that the device had not been returned previously for the same malfunction.Udi:(b)(4).Reporter number extension (b)(6).

Brand Name
SMALL BATTERY DRIVE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key15743602
Report Number8030965-2022-09408
Device Sequence Number7074414
Product Code HWE
UDI-Device Identifier07611819110779
UDI-Public07611819110779
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K971544
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number532.010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Initial Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2003
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown